Hail, Wayne
- When
- May 1, 1:37 PM EST
- Where
- Wayne County, 3 mi NW of Woodhaven
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.151, -83.291
Low pressure tracked from about Chicago to Cleveland along a warm front during the day. This provided enough support for a few thunderstorms to become severe from Detroit southwest to the Ohio border during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Low pressure tracked from about Chicago to Cleveland along a warm front during the day. This provided enough support for a few thunderstorms to become severe from Detroit southwest to the Ohio border during the afternoon. The severe weather from these storms came in the form of large hail. The strongest storm clipped Lenawee County, producing hail up to the size of ping pong balls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 1, 1:09 PM EST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 209 PM EDT TUE MAY 1 2007 .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH LOWER MICHIGAN THIS AFTERNOON AS A LOW PRESSURE SYSTEM TRACKS ACROSS EXTREME LOWER MICHIGAN. THUNDERSTORMS WILL INCREASE IN STRENGTH AS A WARM FRONT EXTENDING FROM LAKE MICHIGAN TO NORTHERN OHIO SLOWLY LIFTS NORTH INTO THE STATE. THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING WINDS TO 60 MPH AND SMALL HAIL...WITH SOME POTENTIAL TO AFFECT THE DETROIT AIRPORTS. TAFS WILL BE UPDATED AS NEEDED TO INDICATE THE APPROACH OF ANY STRONG STORMS. THUNDERSTORMS SHOULD MOVE SOUTHEAST INTO OHIO BY MID EVENING AS A COLD FRONT PUSHES SOUTH ACROSS LOWER MICHIGAN. MODELS INDICATE AN MVFR DECK OF CLOUDS TO PERSIST THROUGH THE NIGHT...LIFTING INTO A STRATOCU DECK ON MONDAY. .PREV DISCUSSION...ISSUED 1145 AM EDT TUE MAY 1 2007 UPDATE... A 1008MB SURFACE LOW IS CURRENTLY LOCATED ACROSS NORTHWEST ILLINOIS/SOUTHWEST WISCONSIN. A WARM FRONT EXTENDS EAST TO FORT WAYNE WITH A COLD FRONT EXTENDING SOUTHWEST TO NORTHERN KANSAS. TEMPERATURES SOUTH OF THE WARM FRONT ACROSS INDIANA ARE ALREADY INTO THE LOW 70S WITH DEWOINTS IN THE UPPER 50S. THIS SURFACE LOW WILL TRACK EAST ACROSS SOUTHERN LOWER MICHIGAN THIS AFTERNOON AHEAD OF A SHORTWAVE MOVING SOUTHEAST ACROSS LAKE SUPERIOR. FORECAST CONCERN FOR THIS AFTERNOON REVOLVES AROUND THE POTENTIAL FOR SEVERE THUNDERSTORMS TO DEVELOP AS THE WARM FRONT NOSES INTO LOWER MICHIGAN. WITH COOL NORTHEASTERLY FLOW OFF THE LAKES...WARM FRONT IS LIKELY TO HAVE A HARD TIME LIFTING VERY FAR NORTH INTO LOWER MICHIGAN...BUT IS EXPECTED TO REACH LENAWEE AND WASHTENAW COUNTIES BEFORE STALLING AND MOVING BACK SOUTH WITH THE COLD FRONT THIS EVENING. A FEW CELLS ARE STARTING TO DEVELOP ACROSS NORTHERN INDIANA BUT WILL LARGELY EXPECT THE ATMOSPHERE TO REMAIN CAPPED WITH WARM AIR IN PLACE AROUND 700MB. IF THIS HOLDS AND WE DO NOT SEE WIDESPREAD THUNDERSTORMS DEVELOPEMENT TO OUR SOUTHWEST UNTIL LATE AFTERNOON...THEN THE POTENTIAL EXISTS FOR STRONG THUNDERSTORMS ACROSS EXTREME SOUTHERN LOWER MICHIGAN. SOME LOW LEVEL MOISTURE POOLING IN THE VICINITY OF THE SURFACE LOW MAY ALLOW DEWPOINTS TO CREEP UP TO ALMOST 60F. A 74/60 PARCEL YIELDS ABOUT 900 J/KG OF CAPE WITH STRONG SHEAR THROUGH THE COLUMN. THE FLOW WILL ALSO LIKELY BE SOMEWHAT BACKED JUST WEST OF LAKE ERIE WITH 0-1KM HELICITY OVER 300 M2/S2. HAVE UPDATED THE HWO TO INCLUDE A SLIGHT CHANCE OF SEVERE WEATHER SOUTH OF THE M-59 CORRIDOR BUT REALLY THINK THE GREATEST THREAT IS SOUTH OF ABOUT I-94. STRONG WINDS AND SEVERE HAIL WILL BE THE MAIN THREATS BUT HAVE INCLUDED A MENTION OF AN ISOLATED TORNADO DUE TO THE STRONG SHEAR PROFILE. PREV DISCUSSION...ISSUED AT 346 AM TUE MAY 1 2007 AVIATION... NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE IN MBS/FNT AREA THROUGH 18Z AS LOW PRESSURE SYSTEM OVER EASTERN IOWA MOVES EAST TO THE LOWER GREAT LAKES THIS AFTERNOON. AREAS OF MVFR...WITH PATCHY IFR CONDITIONS EXPECTED IN MBS AREA...WHERE PRECIPITATION WILL BE MORE PERSISTENT. ONLY ANTICIPATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN DTW/DET AREAS THROUGH 18Z...THEN NUMEROUS SHOWERS AND THUNDERSTORMS TO REDEVELOP IN THE AFTERNOON AS LOW PRESSURE SYSTEM MOVES JUST SOUTH OF THE REGION. MAINLY VFR CONDITIONS IN DTW/DET AREAS THIS MORNING...THEN AREAS OF MVFR THIS AFTERNOON. LOW PRESSURE SYSTEM TO MOVE EAST OF THE REGION THIS EVENING...ALLOWING COLD FRONT TO SWEEP THROUGH THE REGION. LINGERING CYCLONIC FLOW THIS EVENING WILL RESULT IN PATCHY MVFR CONDITIONS THROUGH MIDNIGHT...THEN GRADUAL CLEARING. PREV DISCUSSION...ISSUED AT 346 AM TUE MAY 1 2007 SHORT TERM...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WINDING DOWN ACROSS THE SOUTH HALF OF THE CWA AND FOCUSING MORE ACROSS THE NORTHERN PORTION OF THE CWA...ALONG AND NORTH OF 850 MB FGEN FORCING. EXPECT THIS TREND TO CONTINUE THROUGH MID MORNING...THEN SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS ACROSS THE SOUTH AGAIN...IN REGION OF STRONGER THETA-E ADVECTION JUST NORTHEAST OF SURFACE LOW TRACK. MODELS IN GENERAL AGREEMENT THROUGH THE SHORT TERM PERIOD...HOWEVER THE NAM QPF FIELD APPEARS TO BE BETTER. GFS HAS INITIALIZED SURFACE LOW TO WEAK OVER IOWA AND THE NAM IS CLOSER TO REALITY. SO WILL LEAN TOWARD NAM SOLUTION FOR THE SHORT TERM. MODEL SOUNDINGS CONTINUE TO SHOW GOOD POTENTIAL INSTABILITY ACROSS THE ENTIRE CWA THIS MORNING...AND 850 MB JET SLIDING EASTWARD INTO THE LOWER GREAT LAKES. AS A RESULT COULD SEE SOME MORE HEAVY RAIN ACROSS THE SOUTH HALF OF THE CWA LATER THIS MORNING AND EARLY AFTERNOON AS MOISTURE TRANSPORT INCREASES...PRECIPITABLE WATER JUST UNDER AN INCH...AND RELATIVELY SLOW STORM MOTION. FORTUNATELY THERE WILL BE A BREAK IN THE ACTION UNTIL THEN...SO NO FLOOD WATCH ANTICIPATED AT THIS TIME. SMALL HAIL POTENTIAL ALSO POSSIBLE ACROSS THE ENTIRE CWA...WITH CAPE EXTENDING WELL BEYOND THE -20C MARK. CONVECTION WILL REMAIN ELEVATED THOUGH...HOWEVER IT WILL BE CLOSE NEAR THE OHIO BORDER WHERE DEW POINTS COULD CREEP INTO THE LOWER 50S NEAR THE SURFACE LOW TRACK...AND TEMPERATURES NEAR 70. GOOD SHOT OF MID LEVEL DRYING IN THE WAKE OF SURFACE LOW LATE THIS AFTERNOON AND EVENING...SO WILL SCOUR PRECIPITATION OUT AFTER 00Z...LOW CLOUDS WILL HANG ON THROUGH THE EVENING THOUGH IN LINGERING WEAK CYCLONIC FLOW. COMBINATION OF CLOUDS AND RIDGE AXIS REMAINING WELL WEST OF THE REGION SHOULD PRECLUDE ANY SIGNIFICANT FOG DEVELOPMENT OVERNIGHT. LONG TERM...WEDNESDAY THROUGH MONDAY A VERY QUIET WEATHER PATTERN THROUGH THE ENTIRE EXTENDED PERIOD PROVIDES VERY LITTLE TO TALK ABOUT. AS FORECASTED...THE LONGWAVE PATTERN WILL BECOME HIGHLY AMPLIFIED ACROSS NORTH AMERICA THROUGH WEEKS END. THE GLOBAL CONSENSUS KEEPS SE MICHIGAN ON THE EAST SIDE OF THE RIDGE AXIS THROUGH SATURDAY. VERY DRY NW FLOW ALOFT WILL COMBINE WITH EASTERLY LOW LEVEL ANTICYCLONIC FLOW TO ENSURE A STRING OF DRY AND COOL DAYS. DAYTIME HIGHS IN THE LOW TO MID 60S (AWAY FROM THE LAKES) CHECKS IN RIGHT AT THE NORMAL VALUES FOR THIS TIME OF YEAR. NIGHTTIME LOWS ARE A LITTLE TRICKIER TO PIN DOWN AND WILL ULTIMATELY BE DETERMINED BY THE EXACT SPEED AND DIRECTION OF THE SURFACE FLOW. LOWS COULD DIP DOWN INTO THE MID 30S FOR SEVERAL NIGHTS ACROSS PORTIONS OF THE NORTH HALF OF THE FORECAST AREA...THUS WILL CONTINUE TO HIGHLIGHT THIS POTENTIAL FOR THAT AREA IN THE HWO. FARTHER SOUTH...TEMPS WILL LIKELY BE CLOSER TO 40 AND JUST ABOVE THRESHOLDS FOR FROST FORMATION. THIS COULD CHANGE THOUGH IF WINDS ARE ABLE TO COMPLETELY DECOUPLE. AMPLE SUNSHINE AND DRY CONDITIONS WILL CARRY US RIGHT THROUGH THE WEEKEND. THE SURFACE HIGH IS PROGGED TO DROP TO OUR SOUTHEAST ON SUNDAY AND VEER WINDS TO THE SOUTHWEST. THE RETURN FLOW WILL DELIVER WARMER AIR INTO THE REGION WITH HIGHS IN THE 70S EXPECTED ON SUNDAY AND MONDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION...KEK UPDATE...KEK SHORT TERM...GSS LONG TERM....SHULER YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1016 AM EDT TUE MAY 1 2007 MIZ068>070-075-076-082-083-021015- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1016 AM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN ALONG AND SOUTH OF M-59. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS BY LATE AFTERNOON WITH CHANCES INCREASING AS YOU APPROACH THE OHIO BORDER. THE MAIN THREAT ASSOCIATED WITH THESE THUNDERSTORMS WILL BE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE AVERAGE STORM MOTION WILL BE TO THE EAST AROUND 35 MPH. THUNDERSTORMS WILL DEVELOP AS A LOW PRESSURE SYSTEM TRACKS ALONG THE SOUTHERN MICHIGAN BORDER. THUNDERSTORMS SHOULD MOVE SOUTHEAST INTO OHIO THIS EVENING AS A COLD FRONT MOVES SOUTH ACROSS LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY...SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MIZ047>049-053>055-060>063-021015- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 1016 AM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN ALONG AND NORTH OF I-69. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS THIS MORNING WILL CONTINUE THROUGH MID AFTERNOON. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL BE CAPABLE OF PRODUCING HAIL TO AROUND ONE HALF INCH. THE AVERAGE STORM MOTION WILL BE TO THE EAST SOUTHEAST AROUND 35 MPH. THUNDERSTORMS TODAY WILL BE ASSOCIATED WITH A WAVE OF LOW PRESSURE APPROACHING FROM THE WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-021015- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 1016 AM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS BY LATE AFTERNOON FOR THE MICHIGAN WATERS OF LAKE ERIE AND LAKE ST CLAIR. THE MAIN THREAT ASSOCIATED WITH THESE THUNDERSTORMS WILL BE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE AVERAGE STORM MOTION WILL BE TO THE EAST AROUND 35 MPH. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A LOW PRESSURE SYSTEM TRACKS ALONG THE SOUTHERN MICHIGAN BORDER. THUNDERSTORMS SHOULD MOVE SOUTHEAST INTO OHIO THIS EVENING AS A COLD FRONT MOVES SOUTH ACROSS LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. KAHL YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The Detroit radar (KDTX), 63 km away, was scanning. The volume nearest the first event began at 18:36 UTC.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32319, 32307, 32308, 32309, 32310, 32311, 32312, 32313, 32314.